Progesterone got rid of my pms but

by Frances
(London, UK)

I am 48 years old. My periods have been very regular, on a 28 day cycle for many years. They were light periods, with watery spotting for a few days before starting. However, my PMS was unendurable and getting worse every month. It got to the point where I had only a week of feeling normal out of every four.

I have been taking progesterone cream for three months and it has stopped my PMS completely. Which is totally brilliant. However, it has changed my pattern of bleeding. Last month I continued dark brown spotting for about a week after bleeding and now my period has stopped altogether.

I am confused about when to take the cream now and how much I should use. I thought that perhaps I had started the menopause so i began to take the cream every day. Now I think that that is a mistake and that I should stop the cream altogether, wait for a period and start the therapy from the 14th day of that period.

Can you advise me? Thank you.

Comments for Progesterone got rid of my pms but

Click here to add your own comments

Feb 21, 2011
lucky you
by: Anonymous

I am so interested in the progesterone helping your pms. I have been using it for several months as instructed but pms is ruining my marriage. I even separated this past month and filed for divorce. Now we are back trying to work thru it but these mood swings break trust.

I am curious how much you use and how often. I can live without a period if I can just get these mood swings and anger under control.

I am also taking all the supplements for anxiety that Wray suggested, Vit D. I just don't seem to get gettiing anywhere.

I am beginning to wonder if there is something wrong with me.

Mar 02, 2011
progesterone and mood swings
by: Anonymous

I started prometrium and premarin as my mood swings were getting un-managable along with anger. They have levelled my mood tremendously, and have helped settle the unknown anger. Good luck.

Mar 04, 2011
Progesterone got rid of my pms but
by: Wray

Hi Frances I'm so pleased the progesterone has helped the PMS, it should have done so. Menopause on average starts at age 51. One way of telling when you will go into it, is to ask your mother when she did. Often it's round about the same time. Now you are in the end stages of Peri-menopause. It's a difficult time, when periods become erratic, with spotting, or severe heavy bleeding with clots. The link I've given explains the ups and downs and how to use progesterone. I found it best to use the cream even when my cycle was regular, as symptoms came back when I took a break. It made the transition to the erratic cycles smoother too. I recommend 100-200mg/day, dependant on symptoms. It should always be used a minimum of twice a day, hourly if symptoms are severe. And please note that stress drops progesterone levels, so more should be used to prevent the return of symptoms. If at any time you need to increase the amount, please read our page on Oestrogen Dominance. Take care Wray

Mar 04, 2011
lucky you
by: Wray

Hi there Are you using enough progesterone? I recommend 100-200mg/day, if you are not being helped on a low amount, please consider increasing it till you do get relief. Dr Dalton would use 2 x 400mg suppositories for her patients with PMS, depression, anxiety etc. Your period will only stop if you use 400mg/day or more. Are you using the cream daily, or trying to follow your cycle? It's best to use it daily till progesterone becomes the dominant hormone. This can take 3-6 months. I'm not sure if you've seen our page on Anxiety. It gives a list of nutrients which help mood, the amount does have to be high. There's no question women suffer more from aggression/anger at different stages of the cycle, see here. And that progesterone inhibits aggression, see here and here. A lack of serotonin also causes aggression, have you tried taking tryptophan, the precursor amino acid? Excess testosterone is linked to aggression too. If you could let me know who much progesterone you are using and the dose of the nutrients, I might be able to help further. Take care Wray


Mar 04, 2011
progesterone and mood swings
by: Wray

Hi there I'm pleased you've been helped, but I feel it's more by the prometrium than the premarin. I'm concerned you're using this too, please see our page on HRT. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...